# SDR 2008FA0000301

- Difficulty date: April 18, 2008
- Submitted: April 29, 2008
- Operation: General aviation
- Aircraft: N2004
- Make and model: Luscom 8E
- Aircraft serial: 5937
- Engine: Cont C8512F
- System (JASC): 7160 · Engine Air Intake System
- Part: Muff
- Part number: U086126
- Condition: Failed
- Location: Rt Carb
- Part time: 561 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER A FLIGHT, IT WAS NOTED THAT A PORTION OF SCAT HOSE WAS HANGING FROM THE BOTTOM OF COWLING OPENING.  UPON INSPECTION IT WAS FOUND THAT THE CARBURETOR HEAT FLANGE HAD SEPARATED WITH THE SCAT HOSE ATTACHED WITH CLAMP FRO THE IB HALF OF THE RT CARB HEAT MUFF.  THE CARB HEAT MUFF HALVES WERE REMOVED AND INSPECTED.  EXAMINATION OF THE FAILED ROUND DUCT FLANGE FOUND THE ENTIRE TUBE BROKE OFF AT THE CIRCUMFERENCE ALONG THE EDGE OF THE WELD.  SECONDLY, THERE WERE ABOUT (6) SPIDER LIKE CRACKS AROUND THE BROKEN HOLE WHICH PROPAGATED OUTWARD.  A TOTAL OF APPROX 16 CRACKS, BROKEN TABS INCLUDING A PREVIOUS (PATCH) REPAIR WERE NOTED ON BOTH IB AND OB MUFF HALVES.  AN INNER MUFF RIB WHICH WAS TACK WELDED IN (3) PLACES HAD ONE TACK WELD BROKEN AND ON THE OPPOSITE OUTSIDE WERE SLIGHT BURN THROUGH AREAS WHERE (2) SMALL PROPAGATING CRACKS FROM THE TACKS.  THE TYPE ALLOY MATERIAL USED IN THE PART IS CONTRARY AD AND TO ASTM AND AWS CODES AND STANDARDS IN WELDING.  (K)
